Alert archive / California / Blizzard Warnings in 2014
Blizzard Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this blizzard warning at Dec 9, 2014, 1:25 PM PST. It took effect at Dec 11, 2014, 12:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 1:25 PM PST (21:25 UTC)
- In effect from
- Dec 11, 2014, 12:00 AM PST
- Expired
- Dec 11, 2014, 4:49 PM PST
- In force
- 17 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
115 WWUS46 KSTO 092125 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 125 PM PST TUE DEC 9 2014 CAZ068-069-101200- /O.UPG.KSTO.WS.A.0008.141211T0200Z-141213T0200Z/ /O.NEW.KSTO.BZ.W.0001.141211T0600Z-141212T2100Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 125 PM PST TUE DEC 9 2014 ...BLIZZARD WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM PST FRIDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A BLIZZARD WARNING ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 6000 FEET WITH 2 TO 3 FEET OR MORE POSSIBLE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AND CONTINUE INTO FRIDAY. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE WEDNESDAY INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK...DONNER PASS... ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
6 follow-up statements
914 WWUS46 KSTO 101205 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 405 AM PST WED DEC 10 2014 CAZ068-110015- /O.EXT.KSTO.BZ.W.0001.141211T0600Z-141212T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 405 AM PST WED DEC 10 2014 ...BLIZZARD WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3 FEET POSSIBLE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-110015- /O.EXT.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 405 AM PST WED DEC 10 2014 ...BLIZZARD WARNING NOW IN EFFECT FROM 7 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
905 WWUS46 KSTO 102150 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 150 PM PST WED DEC 10 2014 CAZ068-111345- /O.CON.KSTO.BZ.W.0001.141211T0600Z-141212T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 150 PM PST WED DEC 10 2014 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3 FEET POSSIBLE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-111345- /O.CON.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 150 PM PST WED DEC 10 2014 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY DURING THE AFTERNOON. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
679 WWUS46 KSTO 110458 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 858 PM PST WED DEC 10 2014 CAZ068-111700- /O.EXT.KSTO.BZ.W.0001.141211T0800Z-141212T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 858 PM PST WED DEC 10 2014 ...BLIZZARD WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3 FEET POSSIBLE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND THURSDAY. SNOW LESS INTENSE BUT AT LOWER LEVELS WILL CONTINUE ON FRIDAY. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-111700- /O.CON.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 858 PM PST WED DEC 10 2014 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG THE CREST. * TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY DURING THE AFTERNOON. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT INTO FRIDAY. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ RB
480 WWUS46 KSTO 111705 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 905 AM PST THU DEC 11 2014 CAZ069-121200- /O.EXT.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 905 AM PST THU DEC 11 2014 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: 10 TO 20 INCHES WITH 2 TO 3 FEET POSSIBLE ALONG THE CREST. * TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST SNOW EXPECTED THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS ARE EXPECTED TODAY INTO THIS EVENING. VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING * SNOW LEVELS: SNOW LEVELS WILL BE ABOVE 7000 FEET TODAY... LOWERING TO 4500 TO 5500 FEET TONIGHT INTO FRIDAY MORNING. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL OCCUR TODAY INTO TONIGHT. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-121200- /O.CON.KSTO.BZ.W.0001.000000T0000Z-141212T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 905 AM PST THU DEC 11 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: AN ADDITIONAL 7 TO 15 INCHES WITH 2 FEET OR MORE POSSIBLE OVER THE HIGHEST TERRAIN. * TIMING: SNOW WILL CONTINUE TODAY INTO FRIDAY MORNING. THE PERIOD OF HEAVIEST SNOW IS EXPECTED TODAY INTO THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TODAY. SNOW LESS INTENSE BUT AT LOWER LEVELS WILL CONTINUE ON FRIDAY. * SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6500 FEET TODAY...THEN LOWER TO 4000 TO 5000 FEET TONIGHT INTO FRIDAY MORNING. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH EXPECTED TODAY. WINDS DECREASE TONIGHT INTO FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
338 WWUS46 KSTO 112127 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 127 PM PST THU DEC 11 2014 CAZ068-121200- /O.CAN.KSTO.BZ.W.0001.000000T0000Z-141212T1200Z/ /O.NEW.KSTO.WS.W.0010.141211T2127Z-141212T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- 127 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: AN ADDITIONAL 8 TO 16 INCHES IS POSSIBLE WITH 1 TO 2 FEET OVER HIGHER TERRAIN. * TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING. THE PERIOD OF HEAVIEST SNOW IS EXPECTED THIS AFTERNOON INTO THIS EVENING. * SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6000 FEET THIS AFTERNOON...THEN LOWER TO 4000 TO 5000 FEET TONIGHT INTO FRIDAY MORNING. * WIND: SOUTHERLY WINDS 10 TO 20 MPH WITH LOCAL GUSTS UP TO 35 MPH ARE POSSIBLE THIS AFTERNOON. WINDS DECREASE TONIGHT INTO FRIDAY MORNING. * LOCATIONS INCLUDE: LASSEN NATIONAL PARK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-121200- /O.CON.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 127 PM PST THU DEC 11 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE 6500 FEET... * IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: AN ADDITIONAL 10 TO 20 INCHES WITH SEVERAL FEET ALONG THE CREST. * TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST SNOW EXPECTED THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS ARE EXPECTED INTO THIS EVENING. VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. * SNOW LEVELS: SNOW LEVELS ARE AROUND 6500 FEET THIS AFTERNOON... BUT WILL LOWER TO 4500 TO 5500 FEET TONIGHT INTO FRIDAY MORNING. * WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR HIGHER WILL OCCUR INTO TONIGHT. WINDS DECREASE BY FRIDAY MORNING. * LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
811 WWUS46 KSTO 120049 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 449 PM PST THU DEC 11 2014 CAZ069-121300- /O.CAN.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/ /O.EXA.KSTO.WS.W.0010.000000T0000Z-141212T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 449 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE 5000 FEET FOR HEAVY SNOW... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR THE WEST SLOPES OF THE SIERRA NEVADA...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * IMPACTS:EXTREMELY HEAVY SNOWFALL. PASSES MAY CLOSE FOR SEVERAL HOURS. * SNOW ACCUMULATIONS: AN ADDITIONAL 10 TO 21 INCHES BELOW PASS LEVEL...2 TO 4 FEET OVER THE PEAKS. * TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST SNOW EXPECTED THIS TONIGHT. VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES OVERNIGHT. * SNOW LEVELS: SNOW LEVELS ARE AROUND 5000 TO 6000 FEET THIS EVENING... BUT WILL LOWER TO 4500 TO 5500 FEET TONIGHT INTO FRIDAY MORNING. * WIND: FOR THE PEAKS...SOUTHERLY WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH OR HIGHER WILL OCCUR INTO THE EVENING. * LOCATIONS INCLUDE: BLUE CANYON...DONNER PASS...ECHO SUMMIT... CARSON PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. * IMPACTS: MAJOR TRAVEL PROBLEMS EXPECTED. SNOW REMOVAL WILL LIKELY BE REQUIRED TO KEEP ROADS PASSABLE. MAJOR ROADS MAY BECOME IMPASSABLE DUE TO RAPID SNOW ACCUMULATION. ROAD CLOSURES EXPECTED. PASSES MAY CLOSE FOR SEVERAL HOURS. DRIVING CONDITIONS NORMALLY SEEN ONLY NEAR PASS LEVELS WILL OCCUR AT MUCH LOWER ELEVATIONS. * CONFIDENCE: HIGH FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-121300- /O.CON.KSTO.WS.W.0010.000000T0000Z-141212T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 449 PM PST THU DEC 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE 4000 FEET FOR HEAVY SNOW... * IMPACTS: PASSES MAY CLOSE FOR SEVERAL HOURS...DIFFICULT DRIVING CONDITIONS. * SNOW ACCUMULATIONS: AN ADDITIONAL 7 TO 14 INCHES. * TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING. THE PERIOD OF LIGHT TO MODERATE IS EXPECTED TONIGHT. * SNOW LEVELS: SNOW LEVELS WILL BE AROUND 4000 FEET TONIGHT...LOCALLY DOWN TO AROUND 3000 FEET. * WIND: GENERALLY LIGHT AND LESS THAN 10 MPH. * LOCATIONS INCLUDE: CHESTER...QUINCY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ RB
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this blizzard warning went out at Dec 9, 9:56 AM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 9, 9:56 AM PST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 956 AM PST Tue Dec 9 2014 .Synopsis... Mainly dry across Interior Northern California today into early Wednesday. Strong Pacific storm impacts the area Wednesday into Friday bringing heavy precipitation including significant mountain snow and strong damaging winds. && .Discussion... Decreasing cloudiness overnight allowed for an extensive area of fog to develop in the Central Valley. Surface observations showing impact area is from the Southern Sacramento area southward into the San Joaquin valley. Heavy fog areas will be slow to clear with extensive mid and high cloudiness above. Meanwhile a frontal system is pushing into the PacNW with southern portions bringing a slight chance of light precip mainly over the Coastal range and mountains of Shasta county today into early evening. Areas of valley fog expected to develop again tonight into Wednesday morning. Models showing strong cyclogenesis off the West Coast Wednesday as 160+ kt jet approaches and surface low rapidly develops and deepens near 40N 130W. This system will also be taping into a deep moisture plume with blended TPWs showing values up to around 1.5 inches. Progs differ with how quickly surface low deepens and progresses with GFS/ECMWF-HiRes quicker to deepen the low and progress it towards the southern Oregon coast early Thursday. Winds will significantly increase Wednesday evening over Interior NorCal as pressure gradient tightens and front approaches. With surface low deepening below 980 mb Wednesday night, strong low level southeasterly jet results over the Central Valley. Both NAM/GFS showing large area of 925 mb winds around 60 to 65 kts. By 12z Thu KCEC-KSAC model surface gradient near 15-17 mbs and GFS MOS guidance (stronger than NAM due to faster progression of surface feature) indicating sustained surface winds in the Central Valley of 35 to 45 mph possible with gusts 60 to 70 mph. The strongest winds look to be between 06z and 18z Thu with strong potential for power outages, downed trees and possible property damage. Precip begins over western portions of Interior Northern California Wednesday afternoon and then spreads over all of Interior NorCal Wednesday night. Heavy precip over the Coastal range and Shasta basin overnight Wednesday shifts into the Central Valley and Sierra Nevada Thursday as the front moves through. PWS depicted around 1.25 inches over the Central Valley Thursday and near an inch for the mountains. Strong S-SE flow enhances precip into the Shasta basin and western portions of the Sacramento Valley into the Coastal Range. Orographic flow is not quite as favorable into the Northern Sierra Nevada but models suggest secondary low developing along the baroclinic zone which could cause the front to stall along southern portions of the CWA Thursday afternoon into night. Snow levels will generally be above 6500 feet through Thursday then lower Thursday night as the colder air moves inland. Showers and isolated thunderstorms possible Friday as upper trough moves through. Snow levels drop to around 4500 feet Friday. Storm total QPFs for late Wed into Friday look to be around 2 to 4 inches in the Central Valley and around 3 to 6 inches in the foothills and mountains. There is a high potential for localized flooding with this storm. PCH && .Extended Discussion (Saturday through Tuesday) The trough shifts to the east on Saturday as an upper level ridge moves onto the West Coast. This should bring a break in precipitation for most areas on Saturday and Saturday night but lingering showers are possible over the mountains during the day. Sunday should be a dry day across most of the area as the ridge shifts east. Another low pressure will likely impact the area early next week, though confidence is low in exact details. Next week's system will not be nearly as strong as this week's. Dang && .Aviation... Widespread IFR/LIFR conditions with dense fog across the Valley south of KOVE until around 19z then improving to MVFR/IFR conditions until 06z then becoming IFR/LIFR again. Along the Northern Valley, isolated -SHRA may bring occasional MVFR conditions today. A wet and windy storm storm bringing more significant precipitation Wednesday afternoon into Thursday. Southerly winds will increase during the day Wednesday ahead of the next system. Wind gusts 60 around 60 mph are possible in the Valley Wednesday night into Thursday morning. && .STO Watches/Warnings/Advisories... flood watch from wednesday evening through friday evening burney basin / eastern shasta county...carquinez strait and delta... central sacramento valley...clear lake/southern lake county... motherlode...mountains southwestern shasta county to northern lake county...northeast foothills/sacramento valley...northern sacramento valley...northern san joaquin valley...shasta lake area / northern shasta county...southern sacramento valley... west slope northern sierra nevada...western plumas county/lassen park. high wind watch from wednesday evening through thursday afternoon below 5500 feet in the west slope northern sierra nevada...western plumas county/lassen park. winter storm watch from wednesday evening through friday afternoon above 5500 feet in the west slope northern sierra nevada...western plumas county/lassen park. high wind watch from wednesday evening through thursday afternoon burney basin / eastern shasta county...carquinez strait and delta...central sacramento valley...clear lake/southern lake county...motherlode...mountains southwestern shasta county to northern lake county...northeast foothills/sacramento valley...northern sacramento valley... northern san joaquin valley...shasta lake area / northern shasta county...southern sacramento valley. dense fog advisory until 10 am pst this morning carquinez strait and delta...northern san joaquin valley...southern sacramento valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:15 PM PST | Dense Fog Advisory | STO | 14 hr | |
| Dec 9, 1:00 PM PST | High Wind Warning | STO | 46 hr | |
| Dec 9, 1:55 PM PST | Dense Fog Advisory | STO | 14 hr |
Nearby
Blizzard Warnings in California, 2014Every blizzard warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.